Alert archive / Colorado / Wind Chill Advisories in 2007

Wind Chill Advisory 2, NWS Pueblo, CO

January 15, 200719 counties in Colorado

NWS Pueblo, CO issued this wind chill advisory at Jan 15, 2007, 2:53 PM MST for 19 counties in Colorado. It took effect at Jan 15, 2007, 8:00 PM MST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 15, 2007, 2:53 PM MST (21:53 UTC)
In effect from
Jan 15, 2007, 8:00 PM MST
Expired
Jan 16, 2007, 9:00 AM MST
In force
13 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Baca County, CO, Bent County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 67 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.9 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1326 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KPUB 152153
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
253 PM MST MON JAN 15 2007

...BITTERLY COLD WIND CHILL READINGS ONCE AGAIN TONIGHT AND
TOMORROW MORNING...

.AN ARCTIC AIR MASS...COMBINED WITH EXTENSIVE SNOW COVER AND
WINDS AT 5 TO 10 MPH...IS EXPECTED TO CREATE DANGEROUS WIND CHILL
READINGS LATE TONIGHT THROUGH TUESDAY MORNING.

COZ062-069>071-077-078-083>089-093>099-160400-
/O.NEW.KPUB.WC.Y.0002.070116T0300Z-070116T1600Z/
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...SALIDA...BUENA VISTA...CENTER...DEL NORTE...ALAMOSA...
MONTE VISTA...MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA...COALDALE...COTOPAXI...HILLSIDE...HOWARD...
SWISSVALE...TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...
CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY...
COLORADO SPRINGS...PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...
OLNEY SPRINGS...LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...
SHERIDAN LAKE...LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH
253 PM MST MON JAN 15 2007

...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM
MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM MST
TUESDAY. 

THIS ADVISORY IS FOR THE SAN LUIS VALLEY...THE UPPER ARKANSAS
RIVER VALLEY AND WET MOUNTAIN VALLEY BELOW 8500 FEET...THE
INTERSTATE 25 CORRIDOR...AND ALL OF THE SOUTHEAST PLAINS.

WIND CHILL VALUES FROM MINUS 18 TO MINUS 24 DEGREES FAHRENHEIT
ARE EXPECTED.

THESE CONDITIONS CAN FREEZE EXPOSED SKIN WITHIN 30 MINUTES AND
COULD LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN.
WEAR LAYERS OF LOOSE-FITTING LIGHTWEIGHT CLOTHING. COVER AS MUCH
OF YOUR SKIN AS POSSIBLE USING MITTENS...EAR MUFFS...SCARF...HAT
AND FACE PROTECTION.

$$

MOORE
4 follow-up statements
000 
WWUS45 KPUB 160339
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
839 PM MST MON JAN 15 2007

...BITTERLY COLD WIND CHILL TEMPERATURES TONIGHT THROUGH TOMORROW MORNING...

.AN ARCTIC AIRMASS AND WINDS AT 5 TO 15 MPH WILL CREATE DANGEROUS WIND
CHILL TEMPERATURES TONIGHT THROUGH TOMORROW MORNING.

COZ062-069>071-077-078-083>089-093>099-160945-
/O.CON.KPUB.WC.Y.0002.000000T0000Z-070116T1600Z/
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...SALIDA...BUENA VISTA...CENTER...DEL NORTE...ALAMOSA...
MONTE VISTA...MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA...COALDALE...COTOPAXI...HILLSIDE...HOWARD...
SWISSVALE...TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...
CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY...
COLORADO SPRINGS...PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...
OLNEY SPRINGS...LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...
SHERIDAN LAKE...LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH
839 PM MST MON JAN 15 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST TUESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST TUESDAY. 

THIS ADVISORY IS FOR THE SAN LUIS VALLEY...THE UPPER ARKANSAS RIVER
VALLEY...THE WET MOUNTAIN VALLEY...THE INTERSTATE 25 CORRIDOR...AND
ALL OF THE SOUTHEAST PLAINS.

WIND CHILL TEMPERATURES IN THESE AREAS WILL RANGE FROM 18 BELOW ZERO
TO 24 BELOW ZERO AT TIMES TONIGHT THROUGH EARLY TUESDAY. THE WIND
CHILL TEMPERATURE AT LAMAR HAS ALREADY HIT 24 BELOW ZERO THIS EVENING.

THESE CONDITIONS CAN FREEZE EXPOSED SKIN WITHIN 30 MINUTES AND COULD
LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. WEAR LAYERS
OF LOOSE-FITTING LIGHTWEIGHT CLOTHING. COVER AS MUCH OF YOUR SKIN AS
POSSIBLE USING MITTENS...EAR MUFFS...SCARF...HAT AND FACE PROTECTION.

$$

LW
000 
WWUS45 KPUB 160631
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1131 PM MST MON JAN 15 2007

...BITTERLY COLD WIND CHILL TEMPERATURES TONIGHT THROUGH TOMORROW
MORNING...

.AN ARCTIC AIRMASS AND WINDS AT 5 TO 15 MPH WILL CREATE DANGEROUS
WIND CHILL TEMPERATURES TONIGHT THROUGH TOMORROW MORNING.

COZ062-069>071-077-078-083>089-093>099-161300-
/O.CON.KPUB.WC.Y.0002.000000T0000Z-070116T1600Z/
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...SALIDA...BUENA VISTA...CENTER...DEL NORTE...ALAMOSA...
MONTE VISTA...MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA...COALDALE...COTOPAXI...HILLSIDE...HOWARD...
SWISSVALE...TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...
CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY...
COLORADO SPRINGS...PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...
OLNEY SPRINGS...LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...
SHERIDAN LAKE...LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH
1131 PM MST MON JAN 15 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST TUESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST TUESDAY. 

THIS ADVISORY IS FOR THE SAN LUIS VALLEY...THE UPPER ARKANSAS
RIVER VALLEY...THE WET MOUNTAIN VALLEY...THE INTERSTATE
25 CORRIDOR...AND ALL OF THE SOUTHEAST PLAINS.

WIND CHILL TEMPERATURES IN THESE AREAS WILL RANGE FROM 18 BELOW
ZERO TO 24 BELOW ZERO AT TIMES TONIGHT THROUGH EARLY TUESDAY. THE
WIND CHILL TEMPERATURE AT LAMAR HAS ALREADY HIT 24 BELOW ZERO
TONIGHT. THE WIND CHILL TEMPERATURE AT SAGUACHE...IN THE SAN LUIS
VALLEY...HAS ALREADY HIT 21 BELOW ZERO. SOME OTHER EXTREMES
INCLUDE 17 BELOW ZERO IN LA JUNTA AND 14 BELOW ZERO IN ALAMOSA.

THESE CONDITIONS CAN FREEZE EXPOSED SKIN WITHIN 30 MINUTES AND
COULD LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN.
WEAR LAYERS OF LOOSE-FITTING LIGHTWEIGHT CLOTHING. COVER AS MUCH
OF YOUR SKIN AS POSSIBLE USING MITTENS...EAR MUFFS...SCARF...HAT
AND FACE PROTECTION.

$$

LW
000 
WWUS45 KPUB 161059
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
359 AM MST TUE JAN 16 2007

...BITTERLY COLD WIND CHILL TEMPERATURES THIS MORNING...

.AN ARCTIC AIRMASS AND WINDS AT 5 TO 15 MPH WILL CREATE DANGEROUS
WIND CHILL TEMPERATURES THROUGH EARLY THIS MORNING OVER PORTIONS
OF SOUTHEAST AND SOUTH CENTRAL COLORADO.

COZ083>085-087-088-094-099-161200-
/O.CAN.KPUB.WC.Y.0002.000000T0000Z-070116T1600Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
EASTERN LAS ANIMAS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS...WALSENBURG...TRINIDAD...
BRANSON...KIM...SPRINGFIELD...WALSH
359 AM MST TUE JAN 16 2007

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE WIND
CHILL ADVISORY FOR EL PASO...EASTERN FREMONT...HUERFANO...LAS
ANIMAS AND BACA COUNTIES.

$$

COZ062-069>071-077-078-086-089-093-095>098-161600-
/O.CON.KPUB.WC.Y.0002.000000T0000Z-070116T1600Z/
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-CROWLEY COUNTY-
LA JUNTA VICINITY/OTERO COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-
INCLUDING...SALIDA...BUENA VISTA...CENTER...DEL NORTE...ALAMOSA...
MONTE VISTA...MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA...COALDALE...COTOPAXI...HILLSIDE...HOWARD...
SWISSVALE...TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...PUEBLO...
ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...EADS...
SHERIDAN LAKE...LAS ANIMAS...LAMAR
359 AM MST TUE JAN 16 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING. 

THIS ADVISORY IS FOR THE SAN LUIS VALLEY...CENTRAL CHAFFEE
COUNTY...WESTERN FREMONT COUNTY...THE WET MOUNTAIN
VALLEY...PUEBLO...OTERO...CROWLEY...BENT...KIOWA AND PROWERS
COUNTIES.

THE COLDEST WIND CHILL TEMPERATURES IN THESE AREAS WILL RANGE
FROM 18 BELOW ZERO TO 24 BELOW ZERO AT TIMES THROUGH EARLY THIS
MORNING.

THESE CONDITIONS CAN FREEZE EXPOSED SKIN WITHIN 30 MINUTES AND
COULD LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN.
WEAR LAYERS OF LOOSE-FITTING LIGHTWEIGHT CLOTHING. COVER AS MUCH
OF YOUR SKIN AS POSSIBLE USING MITTENS...EAR MUFFS...SCARF...HAT
AND FACE PROTECTION.

$$
000 
WWUS45 KPUB 161606
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
906 AM MST TUE JAN 16 2007

...TEMPERATURE SLOWLY WARMING...

TEMPERATURES ACROSS THE REGION HAVE BEGUN TO SLOWLY WARM...AND
THE WIND CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE. HOWEVER...WIND
CHILLS OF 5 TO 15 BELOW ZERO WILL CONTINUE TO BE POSSIBLE THROUGH
THE DAY.

COZ062-069>071-077-078-086-089-093-095>098-161715-
/O.EXP.KPUB.WC.Y.0002.000000T0000Z-070116T1600Z/
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-CROWLEY COUNTY-
LA JUNTA VICINITY/OTERO COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-
INCLUDING...SALIDA...BUENA VISTA...CENTER...DEL NORTE...ALAMOSA...
MONTE VISTA...MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA...COALDALE...COTOPAXI...HILLSIDE...HOWARD...
SWISSVALE...TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...PUEBLO...
ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...EADS...
SHERIDAN LAKE...LAS ANIMAS...LAMAR
906 AM MST TUE JAN 16 2007

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY FOR THE SAN LUIS VALLEY...CENTRAL CHAFFEE
COUNTY...WESTERN FREMONT COUNTY...THE WET MOUNTAIN
VALLEY...PUEBLO...OTERO...CROWLEY...BENT...KIOWA AND PROWERS
COUNTIES IS NO LONGER IN EFFECT.



$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this wind chill advisory went out at Jan 15, 3:46 AM MST, 11 hours 7 minutes earlier.

Area forecast discussion, Jan 15, 3:46 AM MST, 11 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
346 AM MST MON JAN 15 2007

.SHORT TERM...
(TODAY AND TONIGHT)

...BITTER COLD TEMPERATURES EARLY THIS MORNING AND AGAIN TONIGHT...

...WIND CHILL ADVISORY ACROSS EL PASO COUNTY...SOUTHERN FOOTHILLS
INTO THE SOUTHEAST COLORADO PLAINS UNTIL 10 AM MST THIS MORNING...

CURRENTLY...NEARLY WIDESPREAD SUB-ZERO TEMPERATURES COVERED MUCH OF
THE FORECAST AREA EARLY THIS MORNING. 10 BELOW TO 15 BELOW ZERO
ALREADY REPORTED AROUND LEADVILLE...SAN LUIS VALLEY FLOOR CENTER...
AND PUEBLO. SURFACE WINDS HAVE BEEN RELATIVELY LIGHT IN THE HIGH
COUNTY AND I-25 CORRIDOR...EXCEPT FOR SOME ENHANCED DRAINAGE
WINDS...UP TO 7KTS...ACROSS THE SOUTHERN FOOTHILLS/TRINIDAD AND THE
SOUTHERN PALMER DIVIDE/COLORADO SPRINGS. MORE SYNOPTIC SCALE DRIVEN
WINDS WERE ACROSS THE FAR SOUTHEAST CO PLAINS WHERE WINDS ARE STILL
BLOWING AROUND 11KTS AT LA JUNTA...LAMAR... SPRINGFIELD...ETC.  WIND
CHILL VALUES OF 15 TO 25 BELOW HAVE BEEN OCCURRING ACROSS THE
SOUTHEAST COLORADO PLAINS AND EL PASO COUNTY SINCE MIDNIGHT...AND
WILL LIKELY CONTINUE THIS MORNING. LONGWAVE TROUGH REMAINS OVER THE
CENTRAL ROCKIES AS ANOTHER UPPER LEVEL JET STREAM AND ASSOCIATED
SHORTWAVE TROUGH MOVES OUT OF WY PER WATER VAPOR AND RUC MODEL UPPER
AIR ANALYSES. NOT A LOT OF QUALITY MOISTURE ASSOCIATED WITH THIS
WEATHER FEATURE...IN FACT...IT IS DIFFICULT TO DISCERN CLOUDS ON THE
IR SATELLITE IMAGERY GIVEN ALL THE STATIONARY COLD POCKET
TEMPERATURES ON THE SATELLITE DATA. FOG SATELLITE IMAGERY REVEALS
THE CLOUDS A LITTLE BETTER.

TODAY...BITTER COLD TEMPERATURES WILL START THE DAY. PLAN TO GO WITH
A WIND CHILL ADVISORY FOR ZONES COZ084-085-088-089-093>099 FOR
VALUES 14 BELOW TO 25 BELOW ZERO AND WINDS UP TO 10 MPH UNTIL 10 AM
MST THIS MORNING. FOR THE REMAINDER OF SOUTHEAST AND SOUTH CENTRAL
CO...SUB-ZERO TEMPERATURES WILL BE IN PLACE WITH LITTLE OR NO
WIND...JUST BITTERLY COLD. MIGHT SEE SOME PATCHY FREEZING FOG IN THE
LOW LYING AREAS LIKE THE LOWER AR RIVER AND SAN LUIS VALLEY. SHOULD
SEE A MIX OF CLOUDS AND SUN TODAY... LEANING MORE TOWARDS SUN. BIG
CHALLENGE WITH ARCTIC AIR MASS IN PLACE...SNOW COVER...TERRAIN...AND
VERY LITTLE WIND POTENTIAL FOR MIXING WILL BE MAXIMUM TEMPERATURES.
MOS GUIDANCE IS PROBABLY TOO WARM FOR MANY OF THE LOWER ELEVATION
POINTS...SO WILL CONTINUE TO UNDERCUT.

TONIGHT...ANOTHER GOOD RADIATIONAL COOLING NIGHT.  TOUGH TO SEE IF
THE ARCTIC AIR MASS WILL BEGIN TO RECEDE ACROSS EASTERN CO AS
WESTERLY SFC-PBL WINDS DEVELOP...BUT NOT ALL THAT SIGNIFICANT. AREAS
HAVING TRAPPED ARCTIC AIR LIKE THE SAN LUIS...UPPER AR RIVER...AND
WET MOUNTAIN...AND RIO GRANDE VALLEYS WILL LIKELY SEE SUB-ZERO
TEMPERATURES AGAIN...10 BELOW TO 25 BELOW ZERO. WILL COUNT ON THE
LOWER AR RIVER VALLEY TO MAINTAIN ITS ARCTIC AIR MASS. RECORD LOW
TEMPERATURES FOR 16 JAN ARE...COLORADO SPRINGS -6/1987...
PUEBLO -14F/1987...AND ALAMOSA -27F/1984.  METZE

.LONG TERM...
(TUESDAY THROUGH SUNDAY)

TEMPS TO REMAIN COLD FOR TUESDAY...THEN WARM UP EXPECTED THROUGH
MID-LATE WEEK WITH NEXT SIGNIFICANT SYSTEM APPEARING TO HOLD OF
UNTIL NEXT WEEKEND.

TEMPS ON TUESDAY WILL BE THE MAIN CHALLENGE IN THE NEARER TERMS OF
THE EXTENDED.  WEAKENING UPPER LOW REMAINS OFF TO THE SOUTHWEST
THIS DAY WITH VERY LITTLE MOISTURE ASSOCIATED WITH IT.  THUS REGION
SHOULD BE UNDER MOSTLY SUNNY SKIES.  ARCTIC AIR MASS BEGINS TO
RETREAT TO THE EAST AND BOTH GFS/NAM MODERATING LOWER LVL TEMPS
DURING THE DAY.  HOWEVER SFC WINDS SHOULD STAY LIGHT AND WITH FRESH
SNOW COVER FROM YESTERDAYS STORM...THINK IT WILL HAVE A DIFFICULT
TIME GETTING ABOVE FREEZING...ESP SAN LUIS VALLEY AND KLAA AREA.
MOS GUIDANCE STILL LOOKS TOO WARM AND WILL CONTINUE TO UNDERCUT BY
SEVERAL DEGREES.

CLOSED LOW OVER THE SOUTHWEST OPENS UP AND LIFTS ACROSS CO TUESDAY
NIGHT/EARLY WED.  MOISTURE IS FAIRLY LIMITED WITH THIS
SYSTEM...WITH ONLY SOME ISOLATED SNOW SHOWERS POSSIBLE FOR THE SOUTHWEST
AND CENTRAL MOUNTAINS.  MAIN AFFECT THIS SYSTEM WILL HAVE ON THE
EAST IS TO INDUCE LEE TROFFING WHICH WILL HELP INCREASE WINDS AND
BRING A WARM UP TO THE REGION AND BEGIN TO MELT SOME OF THE SNOW BY
WED. WITH DRY AIR MASS OVER THE REGION...EXPECT TEMPS TO DROP
QUICKLY TUES EVENING...WITH LOWS ALONG THE EASTERN SLOPES PROBABLY
OCCURRING AROUND MIDNIGHT...THEN WARMING TOWARDS MORNING AS DRAINAGE
WINDS INTO LEE TROF DEVELOP.

ENERGY ENTERING THE PACIFIC NORTHWEST ON TUESDAY SPLITS WITH THE
NORTHERN STREAM TROF MOVING ACROSS NRN CO WED NIGHT/THURS...WHILE
THE SRN STREAM ENERGY CUTS OFF AND SINKS SOUTHWARD OFF THE SRN CA
COAST.  THIS SOLUTION HAS TRENDED TOWARDS THE 00Z ECMWF SOLUTION FROM
LAST NIGHT.  LATEST 00Z ECMWF FAIRLY SIMILAR TO THE LATEST GFS
RUN...AND VAST MAJORITY OF THE GFS ENSEMBLE MEMBERS SUPPORT THIS
TREND.  THIS WOULD MEAN SYSTEM FOR THURS WILL BE MUCH LESS OF A
PLAYER FOR PRECIPITATION ACROSS THE AREA...BRINGING A BRIEF SHOT OF
SNOW TO THE CENTRAL MOUNTAINS WED NIGHT...AND ANOTHER SHOT OF COLD
TO THE SOUTHEAST PLAINS.  GIVEN SOME CONTINUITY BETWEEN
MODELS...WILL ADJUST POPS ACCORDINGLY.

GFS/ECMWF STALL CLOSED LOW OFF THE SRN COAST OF CA THROUGH FRIDAY
BEFORE SLOWLY LIFTING IT INTO THE DESERT SOUTHWEST BY SAT AND
ACROSS CO FOR SUN.  TIMING OF THIS NEXT SYSTEM BEARS A HIGH DEGREE
OF UNCERTAINTY THOUGH.  THUS...WILL HOLD THE COURSE WITH THE
CURRENT WEEKEND FORECAST AND LET DAY SHIFT FINE-TUNE. -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY UNTIL 10 AM MST THIS MORNING FOR COZ084-085-
088-089-093>099.

&&

17/31
Hazardous weather outlook, Jan 15, 4:09 AM MST, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
409 AM MST MON JAN 15 2007

COZ058>089-093>099-161400-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
409 AM MST MON JAN 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

BITTERLY COLD WIND CHILL READINGS OF ZERO TO 25 BELOW ZERO CAN BE
EXPECTED ACROSS THE LOWER ELEVATIONS...AND 25 TO 35 BELOW ZERO IN
THE MOUNTAINS ACROSS MUCH OF CENTRAL...EAST CENTRAL...SOUTH
CENTRAL...AND SOUTHEAST COLORADO THIS MORNING.

FOR LATE TONIGHT...BITTERLY COLD WIND CHILL READINGS OF ZERO TO 30 BELOW
ZERO WILL BE POSSIBLE AGAIN ACROSS MUCH OF CENTRAL...EAST CENTRAL...
SOUTH CENTRAL...AND SOUTHEAST COLORADO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED SNOW SHOWERS WILL BE POSSIBLE ACROSS THE EASTERN SAN
JUAN AND LA GARITA MOUNTAINS...AND THE SAWATCH AND MOSQUITO RANGES
TUESDAY NIGHT THROUGH THURSDAY AS A COUPLE WEATHER DISTURBANCES
MOVE ACROSS THE REGION. SNOW ACCUMULATIONS WILL REMAIN LESS THAN 2
INCHES...AND CONFINED TO THE HIGHER ELEVATIONS ABOVE 10000 FEET.

A STRONGER WEATHER DISTURBANCE WILL BEGIN AFFECTING THE AREA OVER
THE WEEKEND BRINGING THE POTENTIAL FOR MORE ACCUMULATING
SNOWS...MAINLY FOR THE MOUNTAINS ALONG AND WEST OF THE CONTINENTAL
DIVIDE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 3:32 AM MSTWind Chill AdvisoryPUBBaca, Bent, Crowley, El Paso, Kiowa, Las Animas and 2 more6 hr

Nearby

Wind Chill Advisories in Colorado, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.